MAUDE Adverse Event Report: ORTHOFIX SRL LOCKING END CAP 10 MM

ORTHOFIX SRL LOCKING END CAP 10 MM
Model Number 99-T770010
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of historical records: orthofix srl checked the internal records related to the controls made on the end cap code 99-t770010 lot b1049130 before the market release.No anomalies have been found.The original lot, manufactured in 2016, was comprised of 50 units.All of them have already been distributed to the market.According to orthofix srl historical records, no other notifications have been received in regards to this specific device code.Technical evaluation: the device involved in this event has not yet been received by orthofix srl.From the information provided, it seems that the device is still in use by patient and therefore not available for the technical investigation.The technical evaluation will be performed as soon as the device becomes available.Medical evaluation: the information available on the case was sent to our medical evaluator.A preliminary medical evaluation was performed and will be finalized once the results of the investigation are available.As soon as the results of the investigation and/or further information are available, orthofix srl will provide you with a follow up report.Orthofix srl continues monitoring the devices on the market.
 
Event or Problem Description
The information provided by the local distributor indicates: product code: ahn locking end cap code unknown.Batch number: unknown.Quantity: 1.Hospital name: unknown.Surgeon name: (b)(6).Date of initial surgery: 2018 body part to which device was applied: foot.Surgery description: correction.Patient information: unavailable.Problem observed during: into treatment/post-operative.Type of problem: device functional problem.Event description: "per dr ira weiner, during a case, he had complications with the ahn.The end cap has become detached from the bottom of the nail.X-ray was provided.The case did not have any adverse impact on the patient.Patient remains nicely fused and no additional intervention is required".The complaint report form also indicates: the device failure did not have any adverse effects on patient.The initial surgery was completed with the device.The event did not lead to a clinically relevant increase in the duration of the surgical procedure.An additional surgery was not required.A medical intervention (outpatient clinic) was not required.Copies of the operative reports are not available.Copies of the x-ray images are available.Patient current health condition: patient is stable.On march 4, 2019, orthofix srl received the following additional details on the event: product code: 99-t770010.Batch number: b1049130.Quantity: 1.Hospital name: (b)(6).Date of initial surgery: (b)(6) 2018 patient information: m.Y., (b)(6) years, female.(b)(4).
 
Event or Problem Description
The information provided by the local distributor indicates: - product code: ahn locking end cap code unknown, - batch number: unknown, - quantity: 1, - hospital name: unknown, - surgeon name: (b)(6) - date of initial surgery: 2018, - body part to which device was applied: foot, - surgery description: correction, - patient information: unavailable, - problem observed during: into treatment/post-operative, - type of problem: device functional problem, - event description: "per dr ira weiner, during a case, he had complications with the ahn.The end cap has become detached from the bottom of the nail.X-ray was provided.The case did not have any adverse impact on the patient.Patient remains nicely fused and no additional intervention is required".The complaint report form also indicates: - the device failure did not have any adverse effects on patient, - the initial surgery was completed with the device, - the event did not lead to a clinically relevant increase in the duration of the surgical procedure, - an additional surgery was not required, - a medical intervention (outpatient clinic) was not required, - copies of the operative reports are not available, - copies of the x-ray images are available, - patient current health condition: patient is stable.On (b)(6) 2019, orthofix srl received the following additional details on the event: - product code: 99-t770010, - batch number: b1049130, - quantity: 1, - hospital name: (b)(6) ,- date of initial surgery: (b)(6) 2018, - patient information: (b)(6), 52 years, female, - patient is stable and doing well.No other information was provided.
 
Additional Manufacturer Narrative
Analysis of historical records orthofix srl checked the internal records related to the controls made on the end cap code 99-t770010 lot b1049130 before the market release.No anomalies have been found.The original lot, manufactured in 2016, was comprised of (b)(4) units.All of them have already been distributed to the market.According to orthofix srl historical records, no other notifications have been received in regards to this specific device code.Technical evaluation a technical evaluation of the device involved was not possible as the device is still in use by patient and therefore not available for the technical evaluation.The technical evaluation will be performed should the device becomes available.Medical evaluation the information made available on the event was sent to our medical evaluator.Please find below an extract of the medical evaluation performed."in this case the locking end cap became loose and is free in the plantar tissues below the nail.It may cause problems there with soft issue irritation.This patient is quite young at 52.She will hopefully be walking on this ankle for many years.I would expect that the end cap may require removal at some stage".Final comments a technical evaluation of the device involved was not possible as the device is still in use by patient and therefore not available for the technical evaluation.The technical evaluation will be performed should the device becomes available.The medical evaluation evidenced as follows: "in this case the locking end cap became loose and is free in the plantar tissues below the nail.It may cause problems there with soft issue irritation.This patient is quite young at 52.She will hopefully be walking on this ankle for many years.I would expect that the end cap may require removal at some stage".Considering the information provided, it was not possible to determine the root cause of the detaching occurred.Orthofix srl historical records shows that no other notifications have been received in regards to this specific device lot.In case further information and/or the device involved become available, orthofix srl will finalize the investigation.Orthofix srl continues monitoring the devices on the market.

Brand Name
LOCKING END CAP 10 MM
Common Device Name
LOCKING END CAP 10 MM
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
MDR Report Key8394187
Report Number9680825-2019-00017
Device Sequence Number2926010
Product Code HSB
UDI-Device Identifier18033509859120
UDI-Public(01)18033509859120(11)161124(17)211024(10)B1049130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Model Number99-T770010
Device Catalogue Number99-T770010
Device Lot NumberB1049130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date03/27/2019
Patient Sequence Number1
Patient Age52 YR